MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 12MMX70MM; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 12MMX70MM; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914249
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The balloon got broken and water leaked during a laparoscopic nephrectomy.Also, the tip of the syringe got broken.Therefore, the device was replaced with a new one.Nothing fell/remained in the patient.According to the user, it was unknown whether the balloon broke because it was touched by some device or because it was initially defective.
 
Additional Manufacturer Narrative
(b)(4).The device haistory review for the product weckvista access balloon port 12mmx70mm lot# 73h2100557 investigation did not show issues related to the complaint.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit of 412944 weckvista access balloon port 12mmx70mm for investigation.The returned sample was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears used, as there is biological material present on the device.A tear was present on the proximal end of the balloon.A small scratch was present beside it and parallel to it on the balloon.The balloon was unable to stay inflated.Based on the observed damage, the device appears to have been scratched/scraped by a sharp object during use.Therefore, unintentional user error caused or contributed to this issue.The tecate manufacturing site was contacted as part of this investigation.They stated that, according to (b)(4), each part produced is tested as a control process in normal production, and a completed part must remain inflated for a minimum of 30 minutes (the length of the conveyor).Additionally, also each part produced is 100% inspected by passing through a gage which helps to detect the overinflation condition on the balloon assembly.This information supports the probable root cause of unintentional user error - contact with sharps.The ifu for this product, l05459, was reviewed as a part of this complaint investigation.The ifu informs the user "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture." a corrective action is not required at this time as it appears that unintentional user error caused or contributed to this event.The reported complaint of "broken - balloon" was confirmed based upon the sample received.A tear was present on the proximal end of the balloon.A small scratch was present beside it and parallel to it on the balloon.Based on the observed damage, the device appears to have been scratched/scraped by a sharp object during use.The tecate manufacturing site was contacted as part of this investigation.All balloon ports are 100% inspected for proper inflation during the inspection process.It is unlikely that this type of damage was present at the time of manufacturing.A device history record review was performed and showed no evidence to suggest a manufacturing related issue.Based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
WECKVISTA ACCESS BALLOON PORT 12MMX70MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14290003
Report Number3003898360-2022-00165
Device Sequence Number1595950
Product Code GCJ
UDI-Device Identifier14026704645227
UDI-Public14026704645227
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2023
Device Model NumberIPN914249
Device Catalogue Number412944
Device Lot Number73H2100557
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown